Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 242, NWS Louisville, KY

November 9, 2000Barren County, Edmonson County, Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Nov 9, 2000, 12:37 PM CST for Barren County, Edmonson County, Hart County, Kentucky. It was in force for 38 min. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 12:37 PM CST (18:37 UTC)
Expired
Nov 9, 2000, 1:15 PM CST
In force
38 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Barren County, KY, Edmonson County, KY, Hart County, KY

What was reported inside it

TimeReportWhereRemark
Nov 9, 12:40 PM CSTThunderstorm Wind 66 EWindyville, KY
Nov 9, 12:50 PM CSTThunderstorm Wind 70 ECountywide, KY
Nov 9, 1:00 PM CSTThunderstorm Wind 70 EGlasgow, KYA male in a vehicle was struck and injured by wind blown debris.
Nov 9, 1:05 PM CSTThunderstorm Wind 70 EMunfordville, KY
Nov 9, 1:06 PM CSTTornado F1Blowing Spgs, KYTwo buildings were lifted up and moved greater than 50 yards. A tractor trailer was deposited on a car.
Nov 9, 1:15 PM CSTTornado F1Horse Cave, KYA porch roof and several attached columns were ripped off a house. A large pine tree was ripped apart and debris was spread in three directions. A barn was moved three feet away from its foundation, and one of its sides was caved in.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 11:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WUUS53 KLMK 091837
SVRSDF
KYC009-061-099-091915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 PM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARREN COUNTY IN SOUTH CENTRAL KENTUCKY
  EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY
  HART COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 115 PM CST

* AT 1233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM WINDYVILLE TO 15 MILES SOUTHWEST
  OF FINNEY...OR FROM 18 MILES NORTH OF BOWLING GREEN TO 13 MILES
  SOUTHEAST OF BOWLING GREEN...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FINNEY...MAMMOTH CAVE AROUND 1250 PM CST
  BON AYR...CUB RUN...LUCAS...PARK CITY AROUND 1255 PM CST
  CAVE CITY...HAYWOOD AROUND 100 PM CST
  GLASGOW...HORSE CAVE AROUND 105 PM CST

THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 1:30 AM CST, 11 hours 7 minutes earlier.

Area forecast discussion, Nov 9, 1:30 AM CST, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST THU NOV 9 2000

FORECAST PROBLEMS THIS MORNING INCLUDE 1ST PERIOD CHANCES FOR SVR WX
AND TEMPERATURES.

AT 07Z FRONT HAD MOVED WEST OF LMK WITH TEMPS RISING INTO THE
LOWER 60S. LOW PRES WAS IN VCNTY OF ERN AR. T/SHRA WERE ACROSS THE
FORECAST AREA (FA).

MODELS IN AGREEMENT FOR THE MOST PART THIS RUN. SFC LOW WILL MOVE TO
THE WEST OF FA TODAY KEEPING AREA IN WARM SECTOR. UPPER LOW WILL
MOVE ACROSS FA LATE THIS AFTN.

RAIN WILL CONTINUE ACROSS FA THIS MORNING...BUT WILL BECOME MORE
SCATTERED THIS AFTN WRN FA. UPPER LOW AND COLD AIR ALOFT WILL MOVE
IN THIS AFTN.  LI/S DROP INTO THE 0 TO -5 RANGE. GOOD UPPER LEVEL
DIVERGENCE. PER DAY 1 CONVECTIVE OUTLOOK...STRONG LOW LEVEL SHEAR
WILL ALSO EXIST WITH CAPES AOA 500 J/KG.  LOOKS LIKE FAST MOVING
CONVECTION WILL FORM AND SWEEP ACROSS FA THIS AFTN. WILL MENTION
STRONG STORMS IN ZFP. BELIEVE COVERAGE WILL DECREASE SOME FROM THIS
MORNING IN THE WESTERN ZONES...SO WILL GO WITH SCATTERED WORDING FOR
THIS AFTN.

TEMPERATURES ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING.  WILL
WATCH TEMPERATURES TOWARD ISSUANCE TIME FOR WORDING.  TEMPERATURES
WILL FALL INTO THE 50S THIS AFTN IN THE WEST AND WILL WORD
ACCORDINGLY.

LINGERING SHOWERS TONIGHT IN BACKLASH OF UPPER LOW.  CLOUDS WILL
CLEAR ON FRIDAY ALLOWING MOSTLY SUNNY SKIES.

WILL BLEND FWC/MAV TEMPS TONIGHT AND FRIDAY.

.SDF...NONE
CS

In the hours before

Special weather statement, Nov 9, 11:10 AM CST, 1 hour 27 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-092300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1210 PM EST THU NOV 9 2000

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND ALL OF
CENTRAL KENTUCKY THIS AFTERNOON AND EVENING.

A STRONG COLD FRONT WILL RACE ACROSS THE ENTIRE REGION THIS
AFTERNOON AND EVENING...ACCOMPANIED BY A LINE OF THUNDERSTORMS.

DUE TO STRONG WIND FIELDS ALOFT...THE THUNDERSTORMS WILL HAVE THE
POTENTIAL FOR PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES.

STAY TUNED TO NATIONAL WEATHER SERVICE RADIO AND THE LOCAL MEDgIA
FOR THE LATEST INFORMATION.

STUREY
Local storm report, Nov 9, 12:15 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EDT THU NOV 09 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    FRANKLIN                  KY   WIND DAMAGE
11/09/00   SIMPSON                        2 TREES DOWN. ROOF
                                          RIPPED OFF BUILDING.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 9, 12:15 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EST THU NOV 09 2000...COR FOR EDT...

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0113 PM    FRANKLIN                  KY   WIND DAMAGE
11/09/00   SIMPSON                        2 TREES DOWN. ROOF
                                          RIPPED OFF BUILDING.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Nov 9, 12:34 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EST THU NOV 09 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    BOWLING GREEN             KY   WIND DAMAGE
11/09/00   WARREN                         SEVERAL TREES WERE
                                          BLOWN DOWN. ONE FELL
                                          ON A CAR. REPORTED BY
                                          LAW ENFORCEMENT
                                          OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 12:05 PM CSTSevere Thunderstorm WarningLMKAllen, Simpson25 min
Nov 9, 12:12 PM CSTSevere Thunderstorm WarningLMKWarren33 min
Nov 9, 12:12 PM CSTSevere Thunderstorm WarningLMKOhio23 min
Nov 9, 12:26 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock44 min
Nov 9, 12:26 PM CSTSevere Thunderstorm WarningLMKGrayson44 min
Nov 9, 12:28 PM CSTSevere Thunderstorm WarningLMKAllen32 min
Nov 9, 12:47 PM CSTTornado WarningLMKBarren28 min
Nov 9, 12:49 PM CSTSevere Thunderstorm WarningLMKMonroe41 min
Nov 9, 12:58 PM CSTSevere Thunderstorm WarningLMKHardin, Meade47 min
Nov 9, 12:59 PM CSTTornado WarningLMKHart46 min
Nov 9, 1:03 PM CSTSevere Thunderstorm WarningLMKGreen, Metcalfe57 min
Nov 9, 1:06 PM CSTSevere Thunderstorm WarningLMKLarue34 min
Nov 9, 1:16 PM CSTTornado WarningLMKGreen29 min
Nov 9, 1:26 PM CSTSevere Thunderstorm WarningLMKBullitt, Nelson39 min
Nov 9, 1:26 PM CSTSevere Thunderstorm WarningLMKMarion, Taylor49 min
Nov 9, 1:30 PM CSTTornado WarningLMKCumberland45 min
Nov 9, 1:32 PM CSTSevere Thunderstorm WarningLMKAdair43 min
Nov 9, 1:36 PM CSTSevere Thunderstorm WarningLMKJefferson39 min
Nov 9, 1:41 PM CSTTornado WarningLMKMarion34 min
Nov 9, 1:44 PM CSTSevere Thunderstorm WarningLMKClinton, Russell31 min
Nov 9, 1:46 PM CSTTornado WarningLMKWashington29 min
Nov 9, 1:49 PM CSTTornado WarningLMKBullitt21 min
Nov 9, 1:53 PM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln37 min
Nov 9, 1:55 PM CSTTornado WarningLMKClinton35 min
Nov 9, 1:56 PM CSTSevere Thunderstorm WarningLMKSpencer34 min
Nov 9, 2:04 PM CSTSevere Thunderstorm WarningLMKAnderson, Mercer26 min
Nov 9, 2:08 PM CSTSevere Thunderstorm WarningLMKOldham, Shelby37 min
Nov 9, 2:24 PM CSTTornado WarningLMKMercer21 min
Nov 9, 2:25 PM CSTSevere Thunderstorm WarningLMKFranklin, Henry, Trimble45 min
Nov 9, 2:25 PM CSTSevere Thunderstorm WarningLMKWoodford45 min
Nov 9, 2:27 PM CSTSevere Thunderstorm WarningLMKGarrard, Jessamine, Lincoln18 min
Nov 9, 2:32 PM CSTTornado WarningLMKWoodford13 min
Nov 9, 2:33 PM CSTSevere Thunderstorm WarningLMKFayette42 min
Nov 9, 2:38 PM CSTSevere Thunderstorm WarningLMKMadison37 min
Nov 9, 2:43 PM CSTSevere Thunderstorm WarningLMKScott37 min
Nov 9, 2:51 PM CSTTornado WarningLMKMadison14 min
Nov 9, 2:56 PM CSTSevere Thunderstorm WarningLMKBourbon, Harrison39 min
Nov 9, 2:58 PM CSTSevere Thunderstorm WarningLMKClark32 min
Nov 9, 3:10 PM CSTSevere Thunderstorm WarningLMKNicholas35 min
Nov 9, 3:14 PM CSTTornado WarningLMKClark16 min
Nov 9, 3:20 PM CSTTornado WarningLMKHarrison15 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.